[Previous Months][Date Index][Thread Index][Join - Register][Login]
  [Message Prev][Message Next][Thread Prev][Thread Next]

RE: [IP] Thigh Sites

I am writing this without reading the posts that have come through
since, so if I am repeating someone, I am sorry.

Rosalie,  I tried thigh sites for awhile after starting to read these
posts.  I am quite heavy and I knew from experience that I could not put
a set below my belt line due to an excess of fat (adipose tissue for
those that are PC).  The absorption through my lower belly is very slow
to kick in and is slow to run out after removal of the site.  I did have
the same type of difficulty in my thighs.  I believe that it is due to
the slower absorption.  What I did was give my breakfast bolus by
injection after changing my first set.  I used both thighs two times and
did not have difficulty with highs after the initial potential one that
I dealt with by injecting.

Anyway, I think that your highs may be due to the slow absorption if you
have more fatty tissue in your thigh than in your belly.  Sometimes a
little patience with the highs (as long as they are not astronomical)
may be all you need.  I too, living alone, work to avoid middle of the
night lows at all costs.


Date: Wed, 18 Dec 2002 12:59:37 -0700
From: "Rosalie Barsky" <email @ redacted>
Subject: [IP] Thigh Sites

Let me try this again.  I do appreciate the feedback I've received but I
don't think I made myself clear.  I am not experiencing insulin
sensitivity when I use my thighs.  Rather I seem to need more insulin to
cover the same amount of carbs.  I run high after bolusing for carbs all
day and evening and so I do a correction.  Then, in the middle of the
night I crash.  One of the explanations I've come up with is that after
38 years of thigh injections, maybe the absorption in my thighs is
really slow, and inconsistent.  Does anyone else, who has had diabetes
for a very long time, have this problem.  I am now really afraid to use
my thighs as the lows during sleep were really severe and I live alone.
Any feedback on this would be appreciated.  I would like to know what is
happening to this insulin that seems to take 12 to 14 hours to peak.  If
it were my basal rates at night, why would I be high all day and
evening???? Rosalie
for HELP or to subscribe/unsubscribe, contact: